Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 24, 2016, 8:11 AM EST for 7 counties in Tennessee. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 8:11 AM EST (13:11 UTC)
- Expired
- Feb 24, 2016, 8:48 AM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Blount County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:15 AM EST | TSTM WND DMG | Clinton, TN | BARN/STORAGE STRUCTURE DAMAGED. VIA SOCIAL MEDIA. |
| Feb 24, 8:16 AM EST | TSTM WND DMG | E Clinton, TN | SEVERAL TREES DOWN |
| Feb 24, 8:40 AM EST | TSTM WND DMG | Maynardville, TN | BARN DAMAGE ALONG LITTLE VALLEY RD |
| Feb 24, 8:40 AM EST | TSTM WND DMG | N Knoxville, TN | A FEW TREES AND POWER LINES DOWN IN NORTH KNOX COUNTY |
| Feb 24, 8:40 AM EST | TSTM WND DMG | S Clinton, TN | POWER LINES AND TREES DOWN ALONG LEE ROAD |
| Feb 24, 8:40 AM EST | TSTM WND DMG | S Clinton, TN | POWER LINES AND TREES DOWN ALONG LEE ROAD IN SOUTH CLINTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
611
WUUS54 KMRX 241311
SVRMRX
TNC001-009-013-025-057-093-173-241400-
/O.NEW.KMRX.SV.W.0005.160224T1311Z-160224T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
811 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EASTERN TENNESSEE...
KNOX COUNTY IN EASTERN TENNESSEE...
WESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN BLOUNT COUNTY IN EASTERN TENNESSEE...
ANDERSON COUNTY IN EASTERN TENNESSEE...
CLAIBORNE COUNTY IN EASTERN TENNESSEE...
UNION COUNTY IN EASTERN TENNESSEE...
* UNTIL 900 AM EST
* AT 809 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF JACKSBORO TO NEAR OLIVER
SPRINGS TO NEAR OAK RIDGE TO NEAR LOUISVILLE...MOVING NORTHEAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...ALCOA...LA FOLLETTE...MAYNARDVILLE...
RUTLEDGE...FARRAGUT...OLIVER SPRINGS...NEW TAZEWELL...LOUISVILLE...
TAZEWELL...PLAINVIEW...JACKSBORO...HARROGATE-SHAWANEE...CARYVILLE...
HALLS...BLAINE...LAKE CITY AND NORRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3660 8354 3624 8346 3618 8356 3617 8356
3616 8360 3613 8361 3615 8364 3610 8364
3612 8365 3612 8367 3609 8366 3609 8371
3606 8369 3575 8409 3602 8433 3625 8436
3659 8400 3658 8369 3660 8367
TIME...MOT...LOC 1309Z 213DEG 51KT 3622 8427 3609 8429 3600 8420 3582
8409
HAIL...0.75IN
WIND...60MPH
$$
AMP.233 follow-up statements
537
WWUS54 KMRX 241321
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 AM EST WED FEB 24 2016
TNC009-241330-
/O.CAN.KMRX.SV.W.0005.000000T0000Z-160224T1400Z/
BLOUNT TN-
821 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLOUNT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3660 8354 3632 8348 3612 8373 3592 8402
3604 8411 3616 8424 3629 8432 3659 8400
3658 8369 3660 8367
TIME...MOT...LOC 1320Z 212DEG 54KT 3635 8421 3621 8419 3615 8409 3601
8402
$$
TNC001-013-025-057-093-173-241400-
/O.CON.KMRX.SV.W.0005.000000T0000Z-160224T1400Z/
CAMPBELL TN-KNOX TN-GRAINGER TN-ANDERSON TN-CLAIBORNE TN-UNION TN-
821 AM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EST
FOR CENTRAL CAMPBELL...NORTHEASTERN KNOX...NORTHWESTERN GRAINGER...
NORTHEASTERN ANDERSON...CLAIBORNE AND UNION COUNTIES...
AT 820 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JACKSBORO TO 11 MILES SOUTH OF LA FOLLETTE TO NEAR
CLINTON TO NEAR KNOXVILLE...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...CLINTON...LA FOLLETTE...MAYNARDVILLE...RUTLEDGE...NEW
TAZEWELL...TAZEWELL...PLAINVIEW...JACKSBORO...HARROGATE-SHAWANEE...
CARYVILLE...HALLS...BLAINE...LAKE CITY...NORRIS...LUTTRELL...MALONEYVILLE...
WHITE OAK...LONE MOUNTAIN AND SANDLICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3660 8354 3632 8348 3612 8373 3592 8402
3604 8411 3616 8424 3629 8432 3659 8400
3658 8369 3660 8367
TIME...MOT...LOC 1320Z 212DEG 54KT 3635 8421 3621 8419 3615 8409 3601
8402
HAIL...0.75IN
WIND...60MPH
$$
AMP.23286
WWUS54 KMRX 241342
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 AM EST WED FEB 24 2016
TNC001-093-241351-
/O.CAN.KMRX.SV.W.0005.000000T0000Z-160224T1400Z/
KNOX TN-ANDERSON TN-
842 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX AND
NORTHEASTERN ANDERSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3632 8348 3613 8372 3617 8374 3616 8390
3621 8396 3633 8405 3642 8416 3659 8400
3658 8369 3660 8367 3660 8354
TIME...MOT...LOC 1341Z 213DEG 51KT 3654 8406 3640 8404 3634 8394 3620
8387
$$
TNC013-025-057-173-241400-
/O.CON.KMRX.SV.W.0005.000000T0000Z-160224T1400Z/
CAMPBELL TN-GRAINGER TN-CLAIBORNE TN-UNION TN-
842 AM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EST
FOR NORTHEASTERN CAMPBELL...NORTHWESTERN GRAINGER...CLAIBORNE AND
UNION COUNTIES...
AT 841 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF JACKSBORO TO NEAR LA FOLLETTE TO
9 MILES NORTHWEST OF MAYNARDVILLE TO NEAR PLAINVIEW...MOVING NORTHEAST
AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...MAYNARDVILLE...RUTLEDGE...NEW TAZEWELL...TAZEWELL...
PLAINVIEW...HARROGATE-SHAWANEE...BLAINE...LUTTRELL...FINCASTLE...
SPRINGDALE...JOPPA...WHITE OAK...PAULETTE...LONE MOUNTAIN...CLAIRFIELD...
ROSE HILL...SANDLICK...ARTHUR AND SHARPS CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM HAS PRODUCED TREE DAMAGE IN CLINTON!
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3632 8348 3613 8372 3617 8374 3616 8390
3621 8396 3633 8405 3642 8416 3659 8400
3658 8369 3660 8367 3660 8354
TIME...MOT...LOC 1341Z 213DEG 51KT 3654 8406 3640 8404 3634 8394 3620
8387
HAIL...<.75IN
WIND...60MPH
$$
AMP.23477
WWUS54 KMRX 241348
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
848 AM EST WED FEB 24 2016
TNC013-025-057-173-241356-
/O.CAN.KMRX.SV.W.0005.000000T0000Z-160224T1400Z/
CAMPBELL TN-GRAINGER TN-CLAIBORNE TN-UNION TN-
848 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMPBELL...
NORTHWESTERN GRAINGER...CLAIBORNE AND UNION COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP
TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3632 8348 3613 8372 3617 8374 3616 8390
3621 8396 3633 8405 3642 8416 3659 8400
3658 8369 3660 8367 3660 8354
TIME...MOT...LOC 1341Z 213DEG 51KT 3654 8406 3640 8404 3634 8394 3620
8387
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:44 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 24, 6:44 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 AM EST WED FEB 24 2016
.AVIATION...
A VARIETY OF CONDITIONS ACROSS THE TERMINALS CURRENTLY FROM IFR TO
VFR. A FEW THUNDERSTORMS IN THE VICINITY OF KCHA PRESENTLY AND
THESE SHOULD CONTINUE TO MOVE NORTH TOWARDS KTYS LATER THIS MORNING
AND EVENTUALLY KTRI. SHOWERS WILL BECOME MORE SCATTERED LATE THIS
MORNING AND INTO THE AFTERNOON AS A DRY SLOT MOVES INTO THE AREA.
SOUTHERLY TO SOUTHWESTERLY WINDS WILL BE GUSTY THROUGHOUT THE TAF
CYCLE WITH SOME GUST AS HIGHS AS 35 KTS THIS AFTERNOON. RAIN WILL
TRANSITION TO A MIXTURE OF RAIN/SNOW ACROSS THE TERMINALS AFTER
04-07Z AND MAY BE EVENTUALLY BECOME ALL SNOW AT KTRI NEAR THE END
OF THE TAF CYCLE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR CHEROKEE-
CLAY.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR CHEROKEE-CLAY.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
CHEROKEE-CLAY.
FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-MCMINN-NW
BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
WASHINGTON TN.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-
JOHNSON-NORTHWEST CARTER-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
JOHNSON-MCMINN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-SEVIER
SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI-WASHINGTON TN.
FLASH FLOOD WATCH UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR
BRADLEY-EAST POLK-HAMILTON-MARION-WEST POLK.
WIND ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY FOR
ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-GRAINGER-
HAMBLEN-HAMILTON-HANCOCK-HAWKINS-JEFFERSON-KNOX-LOUDON-
MARION-MEIGS-MORGAN-RHEA-ROANE-SCOTT TN-SEQUATCHIE-SULLIVAN-
UNION-WEST POLK.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM EST THURSDAY FOR
CAMPBELL-CLAIBORNE-MORGAN-SCOTT TN.
VA...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR RUSSELL-
WASHINGTON.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
RUSSELL-WASHINGTON.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR LEE-SCOTT-WISE.
&&
MAHazardous weather outlook, Feb 24, 5:16 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 516 AM EST WED FEB 24 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 516 AM EST WED FEB 24 2016 /416 AM CST WED FEB 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...HEAVY RAINS WILL BE POSSIBLE IN FAR SOUTHEAST TENNESSEE INTO SOUTHWEST NORTH CAROLINA TONIGHT THROUGH TOMORROW... ...HIGH WINDS FOR THE SOUTHERN APPALACHIAN MOUNTAINS AND ADJACENT FOOTHILLS THIS AFTERNOON...WITH GUSTY WINDS ALSO ACROSS THE VALLEY... ...RAIN WILL TRANSITION TO SNOW LATE THIS EVENING AND INTO THE OVERNIGHT HOURS... SOUTHERLY WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH ARE ANTICIPATED ACROSS THE APPALACHIAN MOUNTAINS AND ADJACENT FOOTHILLS THIS MORNING AND INTO EARLY THIS AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED ACROSS THE LOWER ELEVATIONS WITH GUSTS UP TO 40 MPH. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS TO MOVE ACROSS THE AREA TODAY. STRONG AND GUSTY WINDS...WITH LOCALIZED DAMAGING WINDS ARE POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS WITH LOCALIZED FLOODING POSSIBLE ACROSS THE SOUTHERN PLATEAU..SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. RAIN WILL TRANSITION TO SNOW TONIGHT ACROSS THE AREA AS THE EXITING SYSTEM PULLS IN COLD AIR BEHIND IT. SNOW WILL BEGIN FIRST ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE...NORTHERN PLATEAU AND SOUTHWEST VIRGINIA WHERE ACCUMULATIONS WILL RANGE FROM 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BY WEDNESDAY NIGHT...COLDER AIR WILL BE MOVING INTO THE REGION...CHANGING RAIN SHOWERS TO SNOW SHOWERS. THERE IS A CHANCE OF SOME SNOW ACCUMULATIONS MAINLY IN THE SOUTHERN APPALACHIAN MOUNTAINS AS WELL AS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA LATE WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT. SNOW SHOWERS WILL PERSIST ACROSS THE HIGHER ELEVATIONS THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. ACCUMULATIONS WILL RANGE FROM 1-3 INCHES ACROSS THE ADVISORY AREA WITH LOCALLY HIGHER AMOUNTS ALONG THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR STORM REPORTS.
In the hours before
Special weather statement, Feb 24, 4:56 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 456 AM EST WED FEB 24 2016 TNZ084-085-099>101-241045- MEIGS TN-BRADLEY TN-HAMILTON TN-WEST POLK TN-MCMINN TN- 456 AM EST WED FEB 24 2016 ...SPECIAL WEATHER STATEMENT... AT 454 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CLEVELAND TO 33 MILES SOUTH OF RIDGESIDE...AND MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CLEVELAND...ATHENS...BENTON...CHARLESTON...EAST CLEVELAND...WILDWOOD LAKE... SOUTH CLEVELAND...COLLEGEDALE...NIOTA...CALHOUN...TASSO...BIG SPRING... DENTVILLE...PARKSVILLE...HILLSVIEW...CONASAUGA...WATERVILLE...FLINT SPRINGS...GAP SPRINGS AND HOPEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THE COMBINATION OF HEAVY RAIN AND STRONG WINDS COULD LEAD TO MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...UNSECURED OBJECTS. && LAT...LON 3499 8507 3543 8497 3556 8449 3499 8464 TIME...MOT...LOC 0954Z 211DEG 22KT 3511 8492 3457 8509 MOULTON
Local storm report, Feb 24, 6:51 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
651 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG DUNLAP 35.37N 85.39W
02/24/2016 SEQUATCHIE TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE COUNTY.
&&Local storm report, Feb 24, 7:03 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
703 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
02/24/2016 M78 MPH GREENE TN MESONET
78 MPH WIND GUST MEASURED AT CAMP CREEK WIND TOWER.
&&Special weather statement, Feb 24, 7:33 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
733 AM EST WED FEB 24 2016
TNZ067-068-084>086-241315-
ROANE TN-MEIGS TN-LOUDON TN-NORTHWEST MONROE TN-MCMINN TN-
733 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCMINN...EASTERN
MEIGS...SOUTHEASTERN ROANE...LOUDON AND NORTHWESTERN MONROE COUNTIES
UNTIL 815 AM EST...
AT 732 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SWEETWATER...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...SWEETWATER...LOUDON...MADISONVILLE...VONORE...
GREENBACK...FRIENDSVILLE...NIOTA...PHILADELPHIA...PAINT ROCK...MURRAY
STORE...BRADBURY AND TEN MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3546 8453 3568 8468 3596 8431 3574 8416
3571 8417 3570 8416 3567 8416 3566 8413
3565 8413
TIME...MOT...LOC 1232Z 225DEG 30KT 3560 8454
MOULTONSpecial weather statement, Feb 24, 7:55 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 AM EST WED FEB 24 2016
TNZ036-067>069-071-241345-
ROANE TN-KNOX TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
755 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...NORTHWESTERN BLOUNT...
ANDERSON...NORTHEASTERN ROANE AND LOUDON COUNTIES UNTIL 845 AM EST...
AT 755 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF OAK
RIDGE TO LENOIR CITY TO 8 MILES EAST OF LOUDON...AND MOVING NORTHEAST
AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...ALCOA...
KINGSTON...LOUDON...FARRAGUT...OLIVER SPRINGS...LOUISVILLE...PLAINVIEW...
ROCKFORD...EAGLETON VILLAGE...HALLS...BLAINE...LAKE CITY...NORRIS...
GREENBACK AND FRIENDSVILLE.
LAT...LON 3586 8452 3598 8446 3605 8434 3611 8440
3621 8434 3618 8424 3624 8423 3622 8409
3627 8405 3616 8391 3617 8374 3609 8367
3608 8367 3610 8371 3599 8365 3594 8368
3591 8376 3589 8379 3585 8378 3564 8425
TIME...MOT...LOC 1255Z 226DEG 51KT 3589 8437 3582 8428 3573 8421
05/MALocal storm report, Feb 24, 8:08 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL LOUDON 35.74N 84.36W
02/24/2016 E0.25 INCH LOUDON TN PUBLIC
PEA SIZED HAIL IN LOUDON
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:43 AM EST | Winter Weather Advisory | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Greene and 7 more | 50 hr |
| Feb 24, 4:56 AM EST | Special Weather Statement | MRX | Bradley, McMinn | 49 min |
| Feb 24, 7:33 AM EST | Special Weather Statement | MRX | Loudon | 42 min |
| Feb 24, 7:55 AM EST | Special Weather Statement | MRX | Anderson, Knox, Loudon | 50 min |
| Feb 24, 9:26 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Feb 24, 11:20 AM EST | River Flood Warning | MRX | Hamilton | 34 hr |
| Feb 24, 11:49 AM EST | River Flood Warning | MRX | Cocke | 31 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.